This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
I am a healthy 24 year old male that was diagnosed with epididymitis about 1 month ago. After taking Norflaxacin for two weeks, twice daily, the epididymitis remained. My doctor gave me another 2 week prescription, and the problem seemed to go away.
However, the symptoms have not gone away entirely (there is still some pain/soreness once in a while), and strangely, I have noticed a tingling sensation that lasts about 5 - 8 seconds, and seems to flood the base of my scrotum about 10 - 20 times a day. This tingling is not painful at all, just noticeable.
A few days ago, I noticed that my left testicle is starting to atrophy (shrink) quite noticeably! As a result, I have started taking more Norflaxacin, but I am concerned that this is indicative of a more severe problem. Again, I do not have any severe pain, swelling, etc., although I am recovering from a bad cold (although I don't think this affects my testicle in any way).
Is the shrinking of testicles normal after epididymitis?? Please help! I am going back to the doctor tomorrow, but any suggestions or comments are more than welcome.
Thanks for writing in. Epididymitis is the inflammation of the tube that carries sperm from seminal vesicles to the ejaculatory ducts. Inflammation of epididymis causes swelling in the posterior upper part of the testicle and with resolution of infection or inflammation, the testicle returns to it’s normal size, but does not shrink.
Shrinking of the testicle can happen due to atrophy of testicle(cut down of blood supply) as a result of torsion of testicle and it manifests with severe pain, nausea, vomiting and lower abdominal discomfort.
I would suggest that you get a scrotal ultrasound to determine the cause for this.
All the best.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.